Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 7130  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
  Search
 
  
 RESOURCE Links
 ::  Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::  Article in PDF (181 KB)
 ::  Citation Manager
 ::  Access Statistics
 ::  Reader Comments
 ::  Email Alert *
 ::  Add to My List *
* Registration required (free) 

  IN THIS Article
 ::  References

 Article Access Statistics
    Viewed1303    
    Printed22    
    Emailed0    
    PDF Downloaded11    
    Comments [Add]    

Recommend this journal


 


 
  Table of Contents     
LETTER
Year : 2013  |  Volume : 59  |  Issue : 4  |  Page : 339

Authors' reply


Department of Medicine, Government Medical College and S.S.G. Hospital, Vadodara, Gujarat, India

Date of Web Publication17-Dec-2013

Correspondence Address:
R V Dosi
Department of Medicine, Government Medical College and S.S.G. Hospital, Vadodara, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions




How to cite this article:
Dosi R V, Ambaliya A P, Patell R D, Sonune N N. Authors' reply. J Postgrad Med 2013;59:339

How to cite this URL:
Dosi R V, Ambaliya A P, Patell R D, Sonune N N. Authors' reply. J Postgrad Med [serial online] 2013 [cited 2019 Nov 13];59:339. Available from: http://www.jpgmonline.com/text.asp?2013/59/4/339/123186


Sir,

We appreciate the letter with regard to our manuscript. [1],[2] Our patient gave a relevant history of altered behavior and confusion. As mentioned, by the time she presented to us she had already been suffering for four months and had been admitted to three other hospitals before being diagnosed. An electroencephalogram (EEG) was not performed, but phenytoin had been started by the previous physicians, presumably assuming seizures as a likely etiology for these symptoms. No history of generalized or focal convulsions were ever observed or described. To answer the second question, as the authors have rightly pointed out, drug history is extremely relevant and is often an important precipitating cause. In our case, as already mentioned, our patient had received several medications over the course of her illness, including diclofenac, metronidazole, diazepam, and phenytoin; drugs known to worsen acute intermittent porphyria (AIP). Stopping these medications and making sure that only safe drugs are used during an acute attack, in the future, is paramount. It has also been pointed out that there was a delay of two weeks to procure the drug. However, until steps are taken to ensure the drug is more accessible, this delay in inevitable. We re-emphasize that with increased awareness and early identification an early diagnosis can lead to a better outcome. Hemin is the drug of choice and all efforts must be made to procure it when needed.

 
 :: References Top

1.Dosi RV, Ambaliya AP, Patell RD, Sonune NN. Challenges in the diagnosis and treatment of a case of acute intermittent porphyria in India. J Postgrad Med 2013;59:241-2.  Back to cited text no. 1
[PUBMED]  Medknow Journal  
2.Jain RS, Nagpal K, Vyas A. Challenges in the diagnosis and treatment of a case of acute intermittent porphyria in India. J Postgrad Med 2013;59:338-9.  Back to cited text no. 2
  Medknow Journal  




 

Top
Print this article  Email this article
 
Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow